Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sharp trace inequalities for fractional Laplacians


Authors: Amit Einav and Michael Loss
Journal: Proc. Amer. Math. Soc. 140 (2012), 4209-4216
MSC (2010): Primary 35A23
DOI: https://doi.org/10.1090/S0002-9939-2012-11380-2
Published electronically: April 5, 2012
MathSciNet review: 2957211
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The sharp trace inequality of José Escobar is extended to traces for the fractional Laplacian on $ \mathbb{R}^n$, and a complete characterization of cases of equality is discussed. The proof proceeds via Fourier transform and uses Lieb's sharp form of the Hardy-Littlewood-Sobolev inequality.


References [Enhancements On Off] (What's this?)

  • 1. Adams, David R. and Hedberg, Lars Inge: Function spaces and potential theory. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 314. Springer-Verlag, Berlin, 1996. MR 1411441 (97j:46024)
  • 2. Beckner, William: Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality. Ann. of Math. (2) 138 (1993), no. 1, 213-242. MR 1230930 (94m:58232)
  • 3. Caffarelli, Luis and Silvestre, Luis: An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations 32 (2007), no. 7-9, 1245-1260. MR 2354493 (2009k:35096)
  • 4. Carlen, Eric A. and Loss, Michael: Competing symmetries of some functionals arising in mathematical physics. Stochastic processes, physics and geometry (Ascona and Locarno, 1988), 277-288, World Sci. Publ., Teaneck, NJ, 1990. MR 1124215 (92j:81338)
  • 5. Cotsiolis, Athanase and Tavoularis, Nikolaos K.: Best constants for Sobolev inequalities for higher order fractional derivatives. J. Math. Anal. Appl. 295 (2004), no. 1, 225-236. MR 2064421 (2005d:46070)
  • 6. Escobar, José F.: Sharp constant in a Sobolev trace inequality. Indiana Univ. Math. J. 37 (1988), no. 3, 687-698. MR 962929 (90a:46071)
  • 7. Lieb, Elliott H.: Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities. Ann. of Math. (2) 118 (1983), no. 2, 349-374. MR 717827 (86i:42010)
  • 8. Lieb, Elliott H. and Loss, Michael: Analysis. Second edition. Graduate Studies in Mathematics, 14. American Mathematical Society, Providence, RI, 2001. MR 1817225 (2001i:00001)
  • 9. Maggi, F. and Villani, Cedric: Balls have the worst best Sobolev inequalities. II. Variants and extensions. Calc. Var. Partial Differential Equations 31 (2008), no. 1, 47-74. MR 2342614 (2009f:46053)
  • 10. Nazaret, Bruno: Best constant in Sobolev trace inequalities on the half-space. Nonlinear Anal. 65 (2006), no. 10, 1977-1985. MR 2258478 (2007m:46047)
  • 11. Xiao, Jie: A sharp Sobolev trace inequality for the fractional-order derivatives. Bull. Sci. Math. 130 (2006), no. 1, 87-96. MR 2197182 (2006i:46051)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35A23

Retrieve articles in all journals with MSC (2010): 35A23


Additional Information

Amit Einav
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160
Email: aeinav@math.gatech.edu

Michael Loss
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160
Email: loss@math.gatech.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11380-2
Received by editor(s): May 20, 2011
Published electronically: April 5, 2012
Additional Notes: The authors were supported in part by NSF grant DMS-0901304.
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society